MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545550
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during a biliary drainage in the bile duct performed on (b)(6) 2020.According to the complainant, during the procedure, the guide catheter became separated during attempted stent deployment.The broken guide catheter remained inside the stent which was placed in the bile duct.The physician thought the stent was pushed by a stricture and there was a severe resistance when the inner catheter was removed.A pair of forceps was used to remove the broken guide catheter and the stent from the patient.The procedure was successfully completed with another flexima rx biliary stent.There were no patient complications reported on this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter stateprovince: (b)(6).Block h6: device code 1069 captures the reportable event of guide catheter broken.Block h10: the returned flexima rx biliary stent was analyzed, and a visual evaluatio noted that he guide catheter was not broken it was detached from pull wire, the push catheter was kinked, the proximal section of the guide catheter was kinked and it was detached from the pull wire and could be what the customer perceived as guide catheter break.The stent was not returned.No other issues with the device were noted.The reported event was confirmed.Based on the product analysis, the failure found (guide catheter detached and kink, also push catheter was kinked) could cause the guide catheter to be detached.The failure was observed inside the patient and based on the condition of the device the failure found could had been generated by the manipulation of the device or due to the interaction with the endoscope during advancing of the device also advancing was not using short and deliberate movements as per instructions for use states.During the manufacturing process the units were 100% inspected in order to avoid the failure reported.Therefore the most probable root cause for this event is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10528797
Report Number3005099803-2020-03881
Device Sequence Number16923715
Product Code FGE
UDI-Device Identifier08714729337850
UDI-Public08714729337850
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2023
Device Model NumberM00545550
Device Catalogue Number4555
Device Lot Number0025081870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;